Talk

Advanced search

W Chemist BU

(8 Posts)
CSIblonde Fri 29-Mar-19 13:55:27

I just went to my local pharmacy for canesten cream as I could feel a bout of the thrush I'm prone too when run down was coming on: no discharge yet but mild warning itch that starts a bout. Cream alone has warded it off before. (Dr booked solid for 10days) .I answered the questions of cash till lady, then same ones to a rather fed up looking pharmacist. She then gave me a long, rather disapproving look & said "for a start, canestens an anti fungal so something else might be better" & turned away from me & began speaking v fast to the other pharmacist.(couldn't hear that bit). By this point the queue was 4deep behind me & I was getting self conscious of the sighing, so I just said to the cash till lady don't worry, I can buy it off the shelf at Tesco - & left. If she was going to suggest vagisil or Lanacane I've tried both before as they're cheaper & both didn't touch it & Dr told me they're really not best for thrush. I feel a bit upset actually. I felt like I had no say & my request for something I knew was what I needed was just dismissed. I was just about managing off my anti d's but this has tipped the scale & I'm pathetically tearful now & wondering if Dr would fit me in for emergency appt to go back on them. I'm probably just over reacting because I'm down.

dontlikebeards Fri 29-Mar-19 14:21:55

But your request wasn't being dismissed, the pharmacist was probably going to recommend another product, they weren't to know you has tried the alternatives. You could have still bought the one you wanted.
I think feeling down has made you over react a little although it sounds as though the customer service could have been better. Try to let it go, it's not worth wasting time over.

Halloumimuffin Fri 29-Mar-19 14:33:48

I know how you feel OP, when you're down a small slight can be so amplified. I had a hairdresser mildly scold me for ruining my hair with box dye and walked out in tears vowing never to return.

The pharmacist might not have had the best customer service but I don't think she was trying to be dismissive, I think she was trying to help. Definitely speak to your GP if you keep feeling this way.

Drum2018 Fri 29-Mar-19 14:36:34

As it's something you can buy off the shelf they shouldn't have questioned you at all. Or at the very least they could have invited you to speak in a more private setting. I'd have walked out too.

britnay Fri 29-Mar-19 14:39:47

As it's something you can buy off the shelf they shouldn't have questioned you at all. Or at the very least they could have invited you to speak in a more private setting. I'd have walked out too

This is bollocks. Advice should be given with all medication, even GSL items.

Brownzy Fri 29-Mar-19 14:47:42

What? I don't understand- canesten is a great option for thrush as its a fungal overgrowth and you shouldn't have to go to a gp unless it's recurrent?

The other thing you can buy is a pessary to treat internally but both would contain clotrimazole cream. If you have a partner and keep getting thrush it might be that he is asymptomatic and keeps reinfecting you so he could take the oral tablet at the same time as you being treated

CSIblonde Fri 29-Mar-19 14:54:46

Exa y Brownzy. I don't have a partner it's just something I get whenever I'm a bit run down. When depressed I don't eat or sleep well, so sometimes get a mild bout then.

Miffymeow Fri 29-Mar-19 15:00:20

I think the pharmacist was probably just trying to help by finding you something cheaper that might work. Canesten is really expensive just for the brand name, I'm sure she wasn't dismissing you, just trying to find something to help you x
Pharmacists deal with medical stuff all day and probably don't always realise that you asking at a till might cause you embarassement, different people feel differently about asking for canesten cream, but it can be a sensitive subject!

If you are struggling with discontinuation of antidepressants please speak to your doctor, they may be able to offer you some support with this. DP has come off sertraline a few months and it has been a rocky road since then, he is now feeling much better though! The first few weeks especially were rough x

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: